I am currently receiving ant hormone treatment for breast cancer. It is tamoxifen and I'm also taking a calcium supplement for my bone density. I have just purchased a food supplement that is made from slipperry elm. Will this affect the effectivness of the medication?
The problem with these supplements is that they lack well conducted clinical studies and clinical trials. The makers of these supplements also lack transparency, and what they claim are not evaluated by regulatory boards such as the FDA. So, I'm afraid that the answer to your question is "no one actually knows for sure".
There are some supplements that are studies in conjunction with chemotherapy, like glutathione which can lower the effectiveness of certain chemo drugs. St-John's Wort was also found to interact with the way some chemotherapy drugs are being metabolized in the liver.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.